Czechoslovak Mathematical Journal

, Volume 56, Issue 4, pp 1243–1263

Nodal solutions for a second-order m-point boundary value problem

  • Ruyun Ma
Article

Abstract

We study the existence of nodal solutions of the m-point boundary value problem
$$\begin{gathered} u'' + f(u) = 0,0 < t < 1, \hfill \\ u'(0) = 0,u(1) = \sum\limits_{i = 1}^{m - 2} {\alpha _i u(\eta i)} \hfill \\ \end{gathered} $$
where ηi ∈ ℚ (i = 1, 2, ..., m − 2) with 0 < η1 < η2 < ... < ηm−2 < 1, and αi ∈ ℝ (i = 1, 2, ..., m − 2) with αi > 0 and \(\sum\nolimits_{i = 1}^{m - 2} {\alpha _i } \) < 1. We give conditions on the ratio f(s)/s at infinity and zero that guarantee the existence of nodal solutions. The proofs of the main results are based on bifurcation techniques.

Keywords

multiplicity results eigenvalues bifurcation methods nodal zeros multi-point boundary value problems 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Ambrosetti, P. Hess: Positive solutions of asymptotically linear elliptic eigenvalue problems. J. Math. Anal. Appl. 73 (1980), 411–422.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    A. Castro, P. Drábek, J. M. Neuberger: A sign-changing solution for a superlinear Dirichlet problem. II. Proceedings of the Fifth Mississippi State Conference on Differential Equations and Computational Simulations (Mississippi State, MS, 2001). pp. 101–107; Southwest Texas State Univ., San Marcos, TX, Electron. J. Differ. Equ. Conf. (electronic) 10 (2003).Google Scholar
  3. [3]
    L. H. Erbe, H. Wang: On the existence of positive solutions of ordinary differential equations. Proc. Amer. Math. Soc. 120 (1994), 743–748.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    R. Ma: Existence of positive solutions for superlinear semipositone m-point boundary-value problems. Proc. Edin. Math. Soc. 46 (2003), 279–292.MATHCrossRefGoogle Scholar
  5. [5]
    R. Ma, B. Thompson: Nodal solutions for nonlinear eigenvalue problems. Nonlinear Analysis, Theory Methods Appl. 59 (2004), 717–718.MathSciNetGoogle Scholar
  6. [6]
    Y. Naito, S. Tanaka: On the existence of multiple solutions of the boundary value problem for nonlinear second-order differential equations. Nonlinear Analysis TMA 56 (2004), 919–935.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    P. H. Rabinowitz: Some global results for nonlinear eigenvalue problems. J. Funct. Anal. 7 (1971), 487–513.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    I. Rachůnková: On four-point boundary value problem without growth conditions. Czechoslovak Math. J. 49 (1999), 241–248.CrossRefMathSciNetGoogle Scholar
  9. [9]
    B. Ruf, P. N. Srikanth: Multiplicity results for ODEs with nonlinearities crossing all but a finite number of eigenvalues. Nonlinear Analysis TMA 10 (1986), 157–163.MATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    B. P. Rynne: Global bifurcation for 2mth-order boundary value problems and infinity many solutions of superlinear problems. J. Differential Equations 188 (2003), 461–472.MATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    J. R. Webb: Positive solutions of some three-point boundary value problems via fixed point index theory. Nonlinear Analysis 47 (2001), 4319–4332.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    X. Xu: Multiple sign-changing solutions for some m-point boundary value problems. Electronic Journal of Differential Equations 89 (2004), 1–14.Google Scholar

Copyright information

© Mathematical Institute, Academy of Sciences of Czech Republic 2006

Authors and Affiliations

  • Ruyun Ma
    • 1
  1. 1.Department of MathematicsNorthwest Normal UniversityLanzhouP.R. China

Personalised recommendations